Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 103, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 30, 2015, 12:37 PM CDT for Dyer County, Gibson County, Obion County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2015, 12:37 PM CDT (17:37 UTC)
- Expired
- May 30, 2015, 1:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dyer County, TN, Gibson County, TN, Obion County, TN
The radar
The Paducah radar (KPAH), 106 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 5.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
855 WUUS54 KMEG 301737 SVRMEG TNC045-053-131-301815- /O.NEW.KMEG.SV.W.0103.150530T1737Z-150530T1815Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1237 PM CDT SAT MAY 30 2015 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OBION COUNTY IN WEST TENNESSEE... NORTHWESTERN GIBSON COUNTY IN WEST TENNESSEE... NORTHEASTERN DYER COUNTY IN WEST TENNESSEE... * UNTIL 115 PM CDT * AT 1237 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DYERSBURG...MOVING NORTHEAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... DYERSBURG...NEWBERN...DYER...KENTON...RUTHERFORD...OBION... BRADLEYTOWN...CLOVERDALE...TRIMBLE...YORKVILLE...EDGEWOOD...LANE... JENKINSVILLE...ROHOBOTH...TYSON STORE...POPLAR RIDGE...MAXEY... BOGOTA...TEMPLETON AND ROELLEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3629 8896 3607 8896 3598 8948 3622 8948 TIME...MOT...LOC 1737Z 219DEG 32KT 3613 8938 HAIL...0.75IN WIND...60MPH $$
1 follow-up statement
150 WWUS54 KMEG 301759 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1259 PM CDT SAT MAY 30 2015 TNC045-053-131-301815- /O.CON.KMEG.SV.W.0103.000000T0000Z-150530T1815Z/ OBION TN-GIBSON TN-DYER TN- 1259 PM CDT SAT MAY 30 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR SOUTHEASTERN OBION...NORTHWESTERN GIBSON AND NORTHEASTERN DYER COUNTIES... AT 1259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OBION...OR 12 MILES SOUTHEAST OF REELFOOT LAKE STATE PARK...MOVING NORTHEAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... DYERSBURG...NEWBERN...DYER...KENTON...RUTHERFORD...OBION... CLOVERDALE...TRIMBLE...YORKVILLE...EDGEWOOD...LANE...LOCUST GROVE... ROHOBOTH...TYSON STORE...POPLAR RIDGE...TATUMVILLE...MAXEY...SHARPS FERRY...CHURCHTON AND TILGHMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3629 8896 3607 8896 3600 8937 3623 8937 TIME...MOT...LOC 1759Z 219DEG 32KT 3629 8922 HAIL...<.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:50 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 30, 8:50 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 850 AM CDT SAT MAY 30 2015 .UPDATE... UPDATED FOR A SLIGHT REDUCTION OF POPS IN THE DELTA THIS MORNING. && .DISCUSSION... WATER VAPOR IMAGERY SHOWING MCV ROTATING NORTHEASTWARD ACROSS ARKANSAS THIS MORNING...WITH RADAR INDICATING A BETTER CONCENTRATION OF MEASURABLE RAINFALL NEAR THE CENTER AND AN ILL- DEFINED DRY SLOT ROTATING UP ALONG THE SOUTHWEST DELTA COUNTIES. HAVE REDUCED POPS IN THIS LATTER REGION TO INCLUDE THE MEMPHIS METRO THROUGH NOON. AFTER WHICH...THE BRUNT OF THE STORMS WILL RUN EAST OF A UNION CITY TENNESSEE...TO AN OXFORD MISSISSIPPI LINE...WITH THE BEST THREAT FOR A SEVERE STORM RUNNING ACROSS THE NORTHEAST COUNTIES ALONG THE LOWER TENNESSEE RIVER VALLEY. THE REMAINDER OF THE MORNING FORECAST APPEARS TO BE ON TRACK. JAB && .PREV DISCUSSION... /ISSUED 616 AM CDT SAT MAY 30 2015/ DISCUSSION... /ISSUED 424 AM CDT SAT MAY 30 2015/ EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A WELL DEFINED UPPER LEVEL SHORTWAVE CENTERED JUST SOUTH OF FORT SMITH AR...MOVING EAST. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WERE SPREADING NORTHEAST THROUGH EASTERN AR AHEAD OF THIS FEATURE. SHOWERS AND THUNDERSTORMS WILL LIKELY SPREAD EAST THROUGH MOST OF THE MIDSOUTH THIS MORNING. 07Z HRRR MODEL SHOWS BEST RAIN CHANCES SHIFTING TO NORTHEAST MS AND AREAS OF WEST TN NEAR THE TN RIVER BY MIDAFTERNOON. A FEW WRAP AROUND SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FURTHER WEST...ALONG AND BEHIND A SURFACE COLD FRONT. ANY WRAP AROUND SHOWERS SHOULD DISSIPATE THIS EVENING... AS THE SHORTWAVE LIFTS OUT AND DAYTIME HEATING ENDS. A SECONDARY SHORTWAVE WILL DROP FROM THE OZARKS INTO THE MIDSOUTH ON SUNDAY...WITH NORTHEAST MS BEST POSITIONED TO RECEIVE MEASURABLE RAINFALL. THIS SECONDARY SHORTWAVE WILL EXIT SUNDAY EVENING... LEAVING DRIER DEEP NORTHWEST FLOW PREVAILING OVER ALL OF THE MIDSOUTH BY SUNDAY NIGHT. THE MONDAY THROUGH WEDNESDAY PERIODS APPEAR DRIER THAN EARLIER FORECAST...WITH WEAKENING NORTHWEST FLOW ALOFT GIVING WAY TO AN ENCROACHING UPPER LEVEL RIDGE FROM THE SOUTHERN PLAINS. THE GFS AND ECMWF MODELS CONTINUE TO SHOW DIFFERING SOLUTIONS TO A DEVELOPING CUTOFF LOW OVER THE SOUTHEAST STATES. NEITHER MODEL RETROGRADES THE UPPER LOW SUFFICIENTLY TO BRING APPRECIABLE RAIN CHANCES TO THE MIDSOUTH UNTIL LATER IN THE WEEK...AND ONLY THE GFS SHOWS THIS SCENARIO. IF THE ECMWF VERIFIES...WE MAY SEE LOWER 90S OVER MUCH OF THE MIDSOUTH LATE IN THE WEEK. FOR NOW...HAVE KEPT THE EXTENDED FORECAST HIGHS NEAR THE MODEL ENSEMBLE AVERAGE...BUT THERE MAY BE A WARMER TREND DEVELOPING FOR LATER NEXT WEEK. PWB && .AVIATION... 12Z TAF SET SCATTERED TO NUMEROUS SHRAS/TSRAS WILL OCCUR TODAY ACROSS THE MIDSOUTH AHEAD OF A COLD FRONT. VSBYS AND CIGS WILL BE REDUCED IN THE HEAVIER CONVECTION. AFTER 00Z...EXPECT THE FRONT TO BE LOCATED ROUGHLY NEAR THE MS/TN BORDER THUS REDEVELOPMENT OF CONVECTION MAY OCCUR DURING THE EVENING ALONG AND AHEAD OF THE FRONT. WENT AHEAD AND KEPT VCTS WORDING THROUGH ENTIRE TAF PERIOD AT KTUP. AT KMEM ENDED THREAT AT 9Z. POST-FRONTAL MVFR CIGS...POSSIBLY LOWER...WILL IMPACT KJBR...KMKL AND KMEM AFTER 8-9Z. GUSTY SSW WINDS EXPECTED TODAY AHEAD OF FRONT. WINDS WILL BECOME NW AT 5-8 KTS BEHIND FRONT. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 30, 3:27 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 327 AM CDT SAT MAY 30 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-311015- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 327 AM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS OVER MOST OF THE MIDSOUTH TODAY. MOST THUNDERSTORMS WILL REMAIN BELOW SEVERE LIMITS...BUT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL... SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER NORTHEAST MISSISSIPPI ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Special weather statement, May 30, 10:37 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1037 AM CDT SAT MAY 30 2015
ARZ028-301615-
MISSISSIPPI AR-
1037 AM CDT SAT MAY 30 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1115 AM CDT FOR...
NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
AT 1034 AM CDT...A THUNDERSTORM WITH WEAK ROTATION WAS LOCATED OVER
KEISER...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE MONITORED
CLOSELY FOR POSSIBLE WARNINGS IF THE ROTATION STRENGTHENS.
PEOPLE IN NORTHWESTERN MISSISSIPPI COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3600 8973 3597 8972 3590 8964 3588 8967
3591 8971 3590 8976 3586 8977 3584 8971
3581 8975 3581 8978 3576 8982 3574 8988
3576 8991 3573 8996 3569 8996 3566 8993
3552 9009 3564 9026 3600 8994
TIME...MOT...LOC 1534Z 220DEG 30KT 3565 9011Special weather statement, May 30, 11:30 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1130 AM CDT SAT MAY 30 2015
MSZ005-006-TNZ091-092-301715-
TISHOMINGO MS-ALCORN MS-MCNAIRY TN-HARDIN TN-
1130 AM CDT SAT MAY 30 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1215 PM CDT FOR...
NORTHERN TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...
EASTERN ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
AT 1130 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR GLEN...OR 16 MILES
NORTHWEST OF IUKA...MOVING NORTHEAST AT 30 MPH.
PEOPLE IN NORTHERN TISHOMINGO...EASTERN ALCORN...SOUTHEASTERN MCNAIRY
AND SOUTHERN HARDIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3501 8799 3501 8820 3492 8816 3489 8810
3485 8810 3472 8831 3472 8833 3476 8835
3476 8863 3514 8850 3513 8799
TIME...MOT...LOC 1630Z 238DEG 27KT 3490 8846Special weather statement, May 30, 12:03 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 PM CDT SAT MAY 30 2015
MOZ115-TNZ001-002-019-301745-
PEMISCOT MO-DYER TN-LAKE TN-OBION TN-
1203 PM CDT SAT MAY 30 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1245 PM CDT FOR...
NORTHEASTERN PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
NORTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
LAKE COUNTY IN NORTHWEST TENNESSEE...
OBION COUNTY IN NORTHWEST TENNESSEE...
AT 1203 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40
MPH WAS LOCATED NEAR MISTON...OR NEAR CARUTHERSVILLE...MOVING
NORTHEAST AT 55 MPH.
PEOPLE IN NORTHEASTERN PEMISCOT...NORTHERN DYER...LAKE AND OBION
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3650 8888 3640 8887 3641 8895 3622 8896
3620 8902 3620 8915 3616 8916 3601 8965
3640 8963 3640 8959 3634 8955 3637 8951
3642 8954 3650 8954 3650 8949 3647 8949
3646 8946 3650 8942 3651 8931
TIME...MOT...LOC 1703Z 240DEG 49KT 3617 8957The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:03 PM CDT | Special Weather Statement | MEG | Lake, Obion | 42 min |
| May 30, 12:33 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion, Weakley | 42 min |
| May 30, 12:39 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Tipton | 51 min |
| May 30, 1:06 PM CDT | Special Weather Statement | MEG | Carroll, Crockett, Gibson, Henry, Weakley | 39 min |
| May 30, 1:13 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood, Madison | 47 min |
| May 30, 1:26 PM CDT | Special Weather Statement | MEG | Chester, Henderson, McNairy | 49 min |
| May 30, 1:44 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Weakley | 46 min |
| May 30, 1:47 PM CDT | Special Weather Statement | MEG | Weakley | 43 min |
| May 30, 1:50 PM CDT | Special Weather Statement | MEG | Madison | 40 min |
| May 30, 2:16 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 59 min |
| May 30, 2:25 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Henderson, Madison, Weakley | 50 min |
| May 30, 3:11 PM CDT | Special Weather Statement | MEG | Carroll, Henry | 49 min |
| May 30, 3:19 PM CDT | Special Weather Statement | MEG | Madison | 41 min |
| May 30, 3:29 PM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Henderson, Madison | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.